I'm tossing around the various options. My main issue with the injections is you can't really maintain a steady level on them. The body is supposed to replenish it's T levels by LH stimulations released during sleep, so daily applications imitate this cycle. I'm 180 lbs 5'8", 52 YO.
My Dr offered me Axiron. $25/month promo for the first year, but wonder what it'll cost after that (!!!). I decided to wait for now until I see an endocrinologist. But it might be worth it to keep me going for a year.
My initial bloodwork from Quest didn't provide anything really helpful except basic T numbers. Before starting 3 months ago, I was at 298 ng/dL total and 35.5 pg/mL free. After 3 months it had improved to 500 total and I forget what free was. I was injecting 150 mg every 10 days (initial Rx was 300 mg/3 weeks). Modest improvement, but I think rising estradiol may have been getting in the way. Never got results for that or any of the other important values, so a real, complete set of tests need to be done so I can fully understand exactly what "the boys" need to be happy. I have been taking horny goat weed from my health food store, hope this may help a little for now.View Thread
How much do you use for a dose, what is the concentration are you using? I had heard the gels can be messy and take a large amount of skin area, long drying time. Do you have any problems with irritation? Main reasons I want to go to a compounded Rx form are cost and a cream base doesn't contain alcohol, no irritation, daily use eliminates level fluctuations.View Thread
Several months ago I broke the ice with my Dr and talked about having low T checked. We did bloodwork, and I was at 280 total. He Rx'd t cyp @ 300 mG every 3 weeks. This produced a terrible surge for maybe 1 day after an injection, then crashed to nothing within 24 hours. Total ED, zero, no libido at all. After 2 rounds, I began trying 1/2 dose every 10 days. Swings not as bad, but still there, and still having major ED issues. Today, 3 months into treatment, I saw him again for a review, and tried to discuss the problems with him. I wanted to quit the injections and begin using bioidentical compounded test cream as prepared by a compounding pharmacist. He told me that it doesn't work, would only allow me to continue the injections, or try a new gel on the market. I have read up, and the gels and patches have poor response and are far more $$$ than the already expensive t cyp I was using, 100% out of pocket. Benefits of a compounded cream source applied daily are similar to the body's natural T cycle from nighttime LH stimulation, which is why you should have morning erections (mine have been absent while on injections), and getting a slow, but steady stream of T, instead of blasting yourself every 3 weeks and expecting the body to handle it. It just doesn't work that way, the effects are gone within a few days after the injection. I believe I'm going to have to see an endocrinologist to get real help. My Dr obviously is not informed on how to handle these issues. I have learned more on my own from personal research than he was able to understand during our talk. He clearly is not able to do more than recite what his outdated medical references are telling him, he's only a general MD, definitely not a specialist.View Thread
The opinions expressed in WebMD Communities are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. Communities are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
Do not consider Communities as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.